Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have diabetes. Medicine changed from Glynase to Glycomet. No effect yet

Hi Sir, My father is of 63 yrs having diabetes of 17 yrs. The sugar level was in control for first 7- 8 yrs without medicine by controlling the diet only..There after he started taking one Glynase-XL- 5 mg in a day once for 8 yrs as doctor prescribed. The sugar level was in absolutely normal (80 to 140 ). But recently we have been noticing that it s frequently getting fluctuated till 120 to 220 with taking that medicine. Currently the doctor changed the medicine to Glycomet 1000 mg once in a day. After having that around 15 days there is no action is getting noticed. My father goes for a walk every day around three kms. The sugar level is at 225 pp. I are very much worried about my father s health...please advice
Asked On : Tue, 18 Dec 2012
Answers:  2 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hi, thanks for using healthcare magic

Diabetes is a progressive illness and persons tend to move from control with lifestyle measures to needing one medication to an increase dose of that medication or addition of another and so on.
Because the pancreas will eventually burn out, every diabetic, if they live long enough will eventually end up on insulin.

Glycomet is commonly used for diabetic control, at 1000mg, it is still not at maximal dose and if your father is still having elevated readings then to option exist to increase the dose provided he is not having any side effects such as bloating,constipation or stomach upset.
In addition he may want to look at his diet to see if it can be altered in any way to optimise control.
If he is able to tolerate the maximum dose of the glycomet , eating appropriately and still having elevated blood sugars, then his doctor may consider adding another agent.

Hope this helps,
Answered: Tue, 18 Dec 2012
I find this answer helpful
Internal Medicine Specialist Dr. Sandeep Sharma's  Response
your father is developing insulin resistance over this time of illness. addition of glycomet is a good decision but another drug also be added to lower the blood sugars. voglibose can be added just before lunch to make his sugars in control
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor